Cymbalta weight gain has been reported by several health professionals as one of side effects experienced by patients under medication. Cymbalta is a drug used in treating depression and general anxiety disorders among other diseases and it works by increasing the secretion of hormones for happiness known as serotonin in the brain. It helps in improving mood, and reducing anxiety.
The drug may cause a variety of side effects in the body. Weight gain is one of the major Cymbalta’s side effects. Then how does Cymbalta cause weight gain? The drug has the ability to reduce anxiety and increase happiness. It makes a patient develop high appetite that makes him/her crave for more foodstuffs. In addition, Cymbalta reduces the rate of metabolism in your body, an effect that also causes an increase in weight.
However, mood stabilizers medicines like lithium, anticonvulsants and antipsychotics have also been associated with weight gain. Cymbalta on the same note is an antidepressant, which causes weight gain in some people and weight lose in others. This depends on body reaction.
From studies conducted on this drug, only about 1 percent of people have been reported to have experienced Cymbalta weight gain. Medication prescriptions associated with effects on body weight always interfere with central nervous system. These include antidepressants like selective serotonin re-uptake inhibitors and tricyclic antidepressants.
However, Cymbalta has its prescription for those who are under medication. You will need to take Cymbalta orally. It can also be taken with food, as this will help in decreasing chances of stomach upset. Besides, it is advisable to swallow the capsule without breaking, crushing or chewing it.
Caution: Swallow Cymbalta whole. Do not break, crush, or chew before swallowing. Do not open the capsule and sprinkle the contents on food or in liquid.
If you suddenly stop taking Cymbalta, side effects may occur. Therefore, it is advisable to consult your doctor before stopping taking the dose. If you realize that Cymbalta is causing weight gain, then it is advisable to inform your health care provider about the development for proper guidance on the same. Your doctor should be able to examine if you have another medical condition that might be causing weight gain at that moment and advice you whether to switch to another medication.
Weight gain from Cymbalta might or might not be important depending of your health; it might pose obese threat to patients. A higher body mass index makes one vulnerable to diseases such as cancer, heart attacks or stroke. To minimize weight gain from Cymbalta, a well balanced diet and proper physical exercise should make your body have the required weight. However, if there is no change, then talk to your nutritionist or doctor about it. A healthy lifestyle is also another good way of beating weight gain. Eating healthy foods, having adequate sleep and reducing alcohol intake will offer great help.
Cymbalta weight gain should therefore not be view as a medical complication but should be seen as a positive side effect that helps in examining ones health condition.